Yesterday I went to the Dr for a really bad uti. I also mentioned that I had one at Xmas and was only prescriped a 3 day course which wasn't effective enough. She gave me the alternative nitrofurantoin (the type I received from the pharmacy are called Genfura) after feeling better yesterday evening I was pleased as they worked so quickly. However, this morning I woke up feeling awful. As the day has progressed I have a really sore pain across my vagina, bottom of my bum cheek and down my thigh, feels so bruised-has anyone else experienced this? the pain is unbearable. I also have headache, shakes, chills, nausea, loss of appetite etc. I don't know what to do? Do I stick it out and continue?
Nitrofurantoin - buttock and thigh pain?
Question posted by NatsH90 on 22 Feb 2017
Last updated on 1 May 2018 by Gracierose
Go to the doctor, I used this drug and got serum sickness and was very very sick for 2 weeks. I am highly allergic to whatever is in this particular medicine. The allergic response has to go through and out your body. The final phase for me was when my feet swelled and made it painful to walk. Finally, after this, it went away, but I was going to the ER every day for some pain or mainly the redness, my upper trunk got red and itchy and no doctor could figure it out until the blood tests showed that the med was causing it. The recovery for me was 2 weeks to 30 days.
You've got to call your doctor and tell her your symptoms. You could have an allergic reaction.
I'm also experiencing back/leg pain and pain in buttocks. But I have chronic constipation for over a year. Not sure if it could be related.
- Nitrofurantoin uses and safety info
- Nitrofurantoin information for Healthcare Professionals (includes dosage details)
- Side effects of Nitrofurantoin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.